National Hurricane Conference 2014
Amateur Radio: Disaster Communications
Presented at the Hilton Orlando
Orlando, FL -- April 15, 2014
-----------------------------------------------------------

Last Updated:  10/13/2014


The following is a collection of media files from the Amateur Radio Workshop presented at the National Hurricane Conference on April 15, 2014.

Adobe Flash Player is required to view these presentations. This page is not optimized for mobile devices.

Amateur Radio operators and representative leaders of the American Radio Relay League (ARRL) Field Organization discuss their experiences and lessons learned during the recent hurricane seasons. The forum also addressed current issues in Amateur Radio emergency communications and provided a chance to highlight our best practices

Please contact Jim-KB1KQW for further information on this video production

kb1kqw @ arrl . net
(link removed to prevent spam)

Click Here for the National Hurricane Conference Web Page

Web Site Hit Counters


Session #1 -- April 15, 2014
10:30-12:00:  Presentations by the National Hurricane Center, Canadian Hurricane Centre, and WX4NHC

Topic
Duration
Speaker
Description
25min 30sec
Dr. Rick Knabb
Director, NHC Miami, FL
Dr. Rick Knabb, Director of the National Hurricane Center in Miami, FL explains how important surface reports are during a hurricane and how they assist the forecasters in their decision-making.
27min 52sec Bob Robichaud - VE1MBR Bob Robichaud - VE1MBR explains the importance of Amateur Radio in the Canadian Hurricane Centre's operations.
36min 26sec

Julio Ripoll - WD4R

Assistant WX4NHC Coordinator Julio Ripoll - WD4R explains amateur radio's critical role in the operations at the National Hurricane Center in Miami, Florida and the 2010 Haiti Earthquake.

9min 02sec
John McHugh - K4AG
WX4NHC Coordinator John McHugh - K4AG discusses the latest updates to WX4NHC's initiatives to collect more real-time weather data during hurricanes and beyond.

  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------- ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  -----------

Session #2 -- April 15, 2014
13:30-15:00:  Amateur Radio Hurricane Sandy and Boston Marathon Presentations

Topic
Duration
Speakers
Description
27min 38sec Mike Corey - KI1U ARRL Manager of Emergency Preparedness and Response Mike Corey - KI1U discusses the role the ARRL plays in emergency communications during times of disaster.
33min 30sec
Rob Macedo - KD1CY
An in-depth review of the Southern New England and Mid Atlantic responses to Hurricane Sandy
20min 37sec
Rob Macedo - KD1CY
Amateur Radio at the 2013 Boston Marathon

    ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------- ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  ----------  -----------

Session #3 -- April 15, 2014
15:30-17:00:  Hurricane Watch Net, VoIP WX Net, ARRL, and RAP Session Presentations

Topic

Duration

Speakers

Description

26min 50sec Bobby Graves - KB5HAV This presentation will focus on a brief introduction to the Hurricane Watch Net.
11min 48sec Rob Macedo - KD1CY This presentation will focus on a brief introduction to the VoIP Hurricane Net.
21min 19sec Mike Corey - KI1U
Doug Rehman - K4AC
ARRL Manager of Emergency Preparedness and Response Mike Corey - KI1U and ARRL Southeastern Division Director Doug Rehman - K4AC provide an update on ARRL happenings in the region.

35min 59sec

Mike Corey - KI1U
Bob Robichaud - VE1MBR
Rob Macedo - KD1CY
Julio Ripoll - WD4R
John McHugh - K4AG
Bobby Graves - KB5HAV
Doug Rehman - K4AC

An interactive RAP session on the various capabilities Amateur Radio can provide to Emergency Managers and their affiliated organizations in times of disaster



Amateur Radio Workshops
Workshop Presentations from 4/15/14 10:30-12:00; 13:30-15:00; 15:30-17:00

Dr. Rick Knabb, Director - National Hurricane Center, Miami, FL (Workshop Speaker)
Julio Ripoll - WD4R, WX4NHC Asst. Amateur Radio Coordinator
John McHugh - K4AG, WX4NHC Amateur Radio Coordinator
Rob Macedo - KD1CY, VoIP Hurricane Net Director of Operations
Mike Corey - KI1U, ARRL Manager of Emergency Preparedness and Response
Bob Robichaud - VE1MBR, Canadian Hurricane Centre
Bobby Graves - KB5HAV, Hurricane Watch Net
Doug Rehman - K4AC, ARRL Southeastern Division Director
 


Amateur Radio RAP Session
The Emergency Manager's Hidden Resource

Presentation from 3/27/13  16:15-17:00

MODERATOR: 

Mike Corey - KI1U, ARRL Manager of Emergency Preparedness and Response

SPEAKERS:
Julio Ripoll - WD4R, WX4NHC Asst. Amateur Radio Coordinator
Rob Macedo - KD1CY, VoIP Hurricane Net Director of Operations
John McHugh - K4AG, WX4NHC Amateur Radio Coordinator
Bob Robichaud - VE1MBR, Canadian Hurricane Centre
Bobby Graves - KB5HAV, Hurricane Watch Net
Doug Rehman - K4AC, ARRL Southeastern Division Director

 


Amateur Radio Presentation Schedule:

Tuesday, April 15 -- 10:30-12:00 EDT*
  10:30 Opening Remarks
(5 Minutes - Presented by John McHugh - K4AG)
  10:35 Importance of Amateur Radio / Spotter Surface Reports
(25 Minutes - Presented by NHC Director Dr. Rick Knabb)
  11:00 Canadian Hurricane Centre Amateur Radio Operations
(20 Minutes - Presented by Bob Robichaud-VE1MBR, Canadian Hurricane Centre)
  11:20 WX4NHC Group Presentation
(20 Minutes - Presented by Julio Ripoll - WD4R)
  11:40 Weather Initiatives by WX4NHC
(20 Minutes - Presented by John McHugh - K4AG)
Tuesday, April 15 -- 13:30-15:00 EDT*
  13:30 ARRL Hurricane Preparedness
(20 Minutes - Presented by Mike Corey - KI1U)
  13:50 Hurricane Sandy:  A Mid-Atlantic Perspective
(20 Minutes - Presented by Rob Macedo - KD1CY)
  14:10 Hurricane Sandy:  A New England Perspective
(30 Minutes - Presented by Rob Macedo - KD1CY)
  14:40 Amateur Radio at the Boston Marathon
(20 Minutes - Presented by Rob Macedo - KD1CY)
Tuesday, April 15 -- 15:30-17:00 EDT*
  15:30 Brief Overview of the Hurricane Watch Net
(15 Minutes - Presented by Bobby Graves - KB5HAV)
  15:45 Brief Overview of the VoIP Hurricane Net
(15 Minutes - Presented by Rob Macedo - KD1CY)
  16:00 ARRL Update
(20 Minutes - Presented by Mike Corey - KI1U)
  16:20 RAP Session -- Amateur Radio:  The Emergency Manager's Hidden Resource
(40 Minutes - Presented by KI1U, KD1CY, K4AG, WD4R, VE1MBR)

 All video production services by Jim Palmer - KB1KQW
Full length media files and DVDs may be available by request -- a donation charge may apply.
For More Information please e-mail kb1kqw @ nsradio . org

Last Updated: 10/13/2014 @ 23:30

 

Back to the NSRA Video Page

NSRA Home Page